Hi. I was having sex with a prostitute with a condom. After some time we were exhausted, so we rested and i removed condom. After 10 mins she put on the same used condom on my penis. I was anxious and went to doctor. He said it was no risk but still i insisted on pep. I was put on lamivudine+zidovuine after 18hrs. After 5 days i developed cough with sputum and runny nose and swollen lymph nodes in only neck. I became very anxious . after around 12 days i got a small mouth ulcer which went away after 2 days with multivitamin. Again after a week i got small petechial dots on one side of neck which disappeared after 1 day. During all these i was very stressed out. I was poking the nodes daily. I completed my pep . the rash come and go. update - tested on 11 weeks and 12.5 weeks by tridot got negative.1. What was my risk of getting infected with hiv 2. Is lamivudine+zidovudine effective pep? 3. Are my symptoms consistent with ARS? 4. Can my symptoms be related to stress? 5. Are my test results conclusive? 6. Cdc mentions 6 months testing only if coinfected with hepatitis c(https://stacks.cdc.gov/view/cdc/38856), so i dont need 6 month testing right??
Hi -- Questions like these remind me that sex and pleasure is still so deeply intertwined with fear and panic for so many people. If there's one wish I could give to our readers this year for the New Year it would be for people to learn the facts about HIV is and is not transmitted, and how small the risk is of acquiring HIV in most encounters.
Here you describe using a condom for penetrative sex. You don't say if any part of this encounter involved sex without a condom, or if the condom stayed on if you ejaculated. But you do report that you talked to a doctor who told you there was "no risk" for HIV transmission during this encounter. That makes perfect sense to me too. Although we don't advise people to use condoms more than once, they still can work very well under conditions like these.
Despite the doctor telling you had no risk of HIV exposure, you insisted on using PEP anyway. Okay, that is your medical right to do so, but is it doing what you intended for it to do? He didn't prescribe you PEP because you had any reported risks, he gave it to you apparently because of your anxiety and you "insisted" on it. Now, you're experiencing distress even on PEP.
Although "HIV Phobia" is not an official clinical diagnosis, it is a term for people who have irrational or obsessive fear or anxiety of HIV to the point it becomes intrusive in their personal and/or professional life (https://www.verywellhealth.com/understanding-aids-phobia-48745). People with HIV Phobia are rarely assuaged by multiple HIV negative test results, they usually need cognitive-behavioral therapy and perhaps medication to resolve this conflict.
In direct answer to your questions:
Seems to be zero from your description
No -- if you did have symptoms they typically wouldn't begin until 2-4 weeks after the exposure (https://www.cdc.gov/hiv/basics/whatishiv.html)
YES - In lieu of any other medical condition, stress/phobias can create and exacerbate these symptoms.
I can't see any additional benefit of more testing. It can't hurt, but I don't see how it will help you at this point either give you were medically considered at no risk to begin with.
I hope this information helps you to make an informed and therapeutic decision about how to go forward. Sex can be such a wonderful way to connect, but not if it's mired with fear and doubt. I'd encourage to talk to your doctor about your fears and see if he knows of qualified therapists in your area who have worked with HIV Phobia before. Trust me, life can be so much better when your time and energy is no longer focused on scientific impossibilities and medical abnormalities. Enjoy!